Thunderstorm Wind, Fall River
- When
- September 3, 5:20 PM MST
- Where
- Fall River County, 9.41 mi NNE of Edgemont
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 43.426, -103.759
A severe thunderstorm produced wind gusts close to 60 mph over central Fall River County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts close to 60 mph over central Fall River County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 3, 12:07 PM MST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 107 PM MDT WED SEP 3 2008 .DISCUSSION...CURRENT WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH OVER CENTRAL WYOMING...MAKING ITS WAY INTO WESTERN SOUTH DAKOTA. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL WYOMING. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE EASTWARD LATE THIS AFTERNOON AND INCREASE IN COVERAGE ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE BEST CHANCE OF RAIN WILL BE THIS EVENING ACROSS FAR WESTERN SOUTH DAKOTA. SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING AND EXIT THE AREA OVERNIGHT AS NORTHWEST FLOW SETS UP ACROSS THE AREA. A SECONDARY SHORTWAVE WILL DIVE OUT OF MONTANA DURING THE DAY ON THURSDAY BRINGING ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS TO NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA. ANOTHER ROUND OF SHORTWAVES WILL MOVE ACROSS THE CWA ON FRIDAY BRINGING SLIGHT CHANCES OF SHOWERS TO MUCH OF THE AREA. TEMPERATURES WILL REMAIN ON THE COOL SIDE WITH LOWS IN THE 40S AND HIGHS IN THE 60S TO AROUND 70. HIGHER ELEVATIONS OF THE BLACK HILLS WILL SEE LOW TEMPERATURES DIP TO NEAR FREEZING THROUGH SATURDAY. EXTENDED...AN UPPER LEVEL TROF WILL REMAIN OVER THE REGION THROUGH THE WEEKEND...KEEPING COOL AND UNSETTLED CONDITIONS IN PLACE. A SERIES OF WEAK DISTURBANCES WILL PASS THROUGH THE TROF...BRINGING A CHANCE OF SHOWERS SATURDAY AND SUNDAY. THE BETTER CHANCE FOR SHOWERS RIGHT NOW LOOKS TO BE ON SATURDAY AS A REINFORCING COLD FRONT CROSSES THE AREA. THE UPPER TROF WILL BEGIN TO SHIFT EAST OF THE AREA EARLY NEXT WEEK. THIS WILL BRING WARMER AND DRIER WX TO THE REGION...ESPECIALLY BY TUESDAY AND WEDNESDAY. AREAS ON THE PLAINS COULD SEE HIGH TEMPS BACK IN THE 80S BY WEDNESDAY. && .AVIATION...ISOLD -SHRA AND -TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER NORTHEAST WY AND WESTERN SD...POSSIBLY REDUCING VIS TO MVFR AT TIMES. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 517 AM MDT WED SEP 3 2008 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-041300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 517 AM MDT (617 AM CDT) WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS PORTIONS OF NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2008Every state in 2008This day in weather historyWarnings in South Dakota, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123851.